MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, INC. MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE

ETHICON ENDO-SURGERY, INC. MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number RS271A30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021 we have been informed about an incident involving a dispersive electrode.An aortic valve replacement (avr) and coronary artery bypass grafting (cabg) procedure was performed at adventhealth orlando hospital in the us.A megadyne dispersive electrode catalog number 0855c (our model rs271a30) and an unknown generator were used.The initial user report stated: "it was reported by the sales rep that during the cabg and avr procedure, the pad was placed on the patient's lower back and when they removed it, they noticed there was a large red spot there.The patent has been treated." no further information was provided despite repeated requests.
 
Additional Manufacturer Narrative
As neither a lot number nor samples have been made available to us, no analyses of dispersive electrodes could be performed.We have requested for additional information and the involved device in the incident but have not yet received either.After several requests for further information none has been made available to us.No conclusion can be drawn what might have caused the incident.We will provide a follow-up report once we receive further information.
 
Additional Manufacturer Narrative
As neither a lot number nor samples have been made available to us, no analyses of dispersive electrodes could be performed.We have requested for additional information and the involved device in the incident but have not yet received either.After several requests for further information none has been made available to us.On june 23th, 2022 we have been informed that "this file has been completed and is in closed status".Requesting additional information, we have been informed on june 24th that "no further information was received".No conclusion can be drawn what might have caused the incident.We therefore consider the investigation closed.
 
Event or Problem Description
On may 19th, 2022 we have been informed about an incident involving a dispersive electrode.An aortic valve replacement (avr) and coronary artery bypass grafting (cabg) procedure was performed at advent health orlando hospital in the us.A megadyne dispersive electrode catalog number 0855c (our model rs271a30) and an unknown generator were used.The initial user report stated: "it was reported by the sales rep that during the cabg and avr procedure, the pad was placed on the patient's lower back and when they removed it, they noticed there was a large red spot there.The patent has been treated." no further information was provided despite repeated requests.

Brand Name
MEGADYNE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU   6020
Manufacturer Contact
bernhard ladner
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key14692691
Report Number8020045-2022-00013
Device Sequence Number5176023
Product Code GEI
UDI-Device Identifier39005531507778
UDI-Public(01)39005531507778
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063161
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberRS271A30
Device Catalogue Number0855C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown